Alert archive / Wyoming / Flash Flood Warnings in 2007
Flash Flood Warning 15, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 27, 2007, 9:05 PM MDT for Laramie County, Wyoming. It took effect at Jul 27, 2007, 9:13 PM MDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2007, 9:05 PM MDT (03:05 UTC)
- In effect from
- Jul 27, 2007, 9:13 PM MDT
- Expired
- Jul 27, 2007, 11:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 601 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1823 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KCYS 280313 FFWCYS WYC021-280515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 905 PM MDT FRI JUL 27 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS EXTENDED THE * FLASH FLOOD WARNING FOR... SOUTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING... * UNTIL 1115 PM MDT * AT 905 PM MDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM THUNDERSTORMS THAT MOVED OVER THE WARNED AREA...WHICH INCLUDES CARPENTER. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS THE ALREADY FLOODED AREAS. PINE BLUFFS POLICE DEPARTMENT STATED THAT THERE WAS A FOOT AND A HALF OF WATER OVER MAIN STREET IN CARPENTER. IN PINE BLUFFS...EXPECT LOCALIZED FLOODING. ADDITIONAL RAINFALL AMOUNTS UP TO AN INCH CAN BE EXPECTED. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARPENTER AND PINE BLUFFS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4102 10448 4101 10408 4123 10407 4121 10432 $$
2 follow-up statements
000 WGUS75 KCYS 280432 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1025 PM MDT FRI JUL 27 2007 WYC021-280515- LARAMIE WY- 1025 PM MDT FRI JUL 27 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT FOR SOUTHEASTERN LARAMIE COUNTY... AT 1021 PM MDT...DOPPLER RADAR INDICATED LIGHT TO MODERATE RAINFALL OVER THE CARPENTER AND PINE BLUFFS AREAS. RADAR PRECIPITATION ESTIMATES INDICATED LESS THAN TENTH OF AN INCH HAS FALLEN AND LOCAL LAW ENFORCEMENT OFFICIALS AT PINE BLUFFS REPORTED NO ADDITIONAL PROBLEMS WITHIN THE PINE BLUFFS AREA. FLOODED STREETS WITHIN CARPENTER WILL CONTINUE TO SLOWLY SUBSIDE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE BLUFFS AND CARPENTER. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4102 10448 4101 10408 4123 10407 4121 10432 $$
000 WGUS75 KCYS 280514 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1105 PM MDT FRI JUL 27 2007 WYC021-280515- LARAMIE WY- 1105 PM MDT FRI JUL 27 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1115 PM MDT FOR SOUTHEASTERN LARAMIE COUNTY... SHOWERS AND THUNDERSTORMS HAVE DIMINISHED OVER THE CARPENTER AND PINE BLUFFS AREA. ALTHOUGH THERE IS STILL STANDING WATER IN THE CARPENTER AREA...THE WATER WILL CONTINUE TO SUBSIDE THROUGH THE LATE EVENING. MOTORIST SHOULD STILL USE CAUTION AS FLOODED ROADS ARE HARD TO SEE DURING THE NIGHT. DO NOT DRIVE INTO ANY FLOODED AREAS. LAT...LON 4102 10448 4101 10408 4123 10407 4121 10432 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 7:06 PM MDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 27, 7:06 PM MDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
706 PM MDT FRI JUL 27 2007
.UPDATE...FIRST OF PROBABLY AT LEAST TWO UPDATES THIS EVENING TO
KEEP UP WITH PRECIP TRENDS. HAVE INCREASED TO CATEGORICAL ACROSS
MOST OF THE WYO PLAINS THIS EVENING...AND INCREASED TO LIKELY POPS
ACROSS THE SOUTHERN PANHANDLE AND LARAMIE COUNTY AFTER MIDNIGHT.
IF THE 00Z NAM COMES IN AS WET AS THE 18Z DID...THEN WE MIGHT
CONSIDER A FLASH FLOOD WATCH IN THE PANHANDLE LATER TONIGHT.
OTHERWISE...EXPECT A WINTER-LIKE COVERAGE OF PRECIP THROUGH EARLY
SATURDAY MORNING. ONE BRIEF SEVERE THUNDERSTORM WARNING WAS ISSUED
EARLIER FOR GOSHEN COUNTY BUT THOROUGH INSPECTION REVEALED ONLY
TORRENTIAL RAIN. THE RADAR ALGORITHM THOUGHT ONE INCH HAIL WAS
PRESENT...BUT IT WAS JUST AMAZINGLY HEAVY RAIN.
SOWKO
&&
.PREV DISCUSSION... /ISSUED 320 PM MDT FRI JUL 27 2007/
SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
THUNDERSTORMS CONTINUE TO SLOWLY INCREASE IN COVERAGE AND INTENSITY
EARLY THIS AFTERNOON OVER MUCH OF THE CWA. THE ACTIVITY WAS SLOWLY
MOVING TO THE EAST AND HAS BEEN PRODUCING HEAVY RAINFALL. AS A
SHORTWAVE TROUGH SLOWLY APPROACHES FROM THE WEST...MODELS KEEP THE
RAIN GOING FOR MUCH OF THE NIGHT...ESPECIALLY IN THE SOUTHEAST PART
OF THE CWA. FLASH FLOOD GUIDANCE IS THE LOWEST FROM ALBANY TO
KIMBALL COUNTIES AND WILL CONTINUE THE FLASH FLOOD WATCH THERE UNTIL
06Z. THE ATMOSPHERE SLOWLY DRIES ON SATURDAY AND BOUNDARY LAYER
UPSLOPE WIND FLOW DIMINISHES AS WELL. THE RESULT SHOULD BE LESS
THUNDERSTORM COVERAGE AND INTENSITY FOR SATURDAY AFTERNOON AND
EVENING. CLOUD COVER WILL KEEP TEMPERATURES AT OR BELOW NORMAL
OVER THE CWA ON SATURDAY.
LONG TERM...SUNDAY THROUGH FRIDAY...ONE SHORTWAVE TROUGH WILL
STILL BE HANGING AROUND NEBRASKA AND SOUTHEAST WY ON SUNDAY WHILE A
SECOND ONE WILL BE OVER EASTERN MT/NERN WY. THERE WILL BE PLENTY OF
MOISTURE AND ENOUGH INSTABILITY TO KEEP SOME TSTMS OVER ROUGHLY SE
HALF OF CWA MAINLY SUNDAY AFTERNOON/EVENING. THE SHORTWAVES WILL
FINALLY MOVE AWAY FROM US FOR MONDAY WITH RIDGING ALOFT BUILDING
IN FROM THE WEST LATER MONDAY AND TUE...SO TEMPS WILL SHOW A
WARMING TREND WITH JUST A FEW TSTMS OVER AND NEAR THE MOUNTAINS.
FLOW ALOFT WILL VEER SLIGHTLY ON WED AS A SLIGHTLY STRONGER
SHORTWAVE TROUGH MOVES ACROSS SOUTH CENTRAL CANADA INTO THE
UPPER MS VALLEY. THIS WILL PUSH A COLD FRONT SOUTH THROUGH US
AND AID IN TSTMS WED AFTERNOON/EVENING ENTIRE CWA. TEMPS WILL BE
A LITTLE COOLER WED THEN WARM BACK UP A BIT THU AND FRI AS UPPER
HEIGHTS RISE SOME AGAIN. KEPT A LOW POP OVER MOST OF CWA FOR
AFTERNOON/EVENING TSTMS ON THU...BUT THESE SHOULD BE CONFINED TO
SW PART OF CWA FRI. BIGGER CHANGES MAY AWAIT FOR THE WEEKEND.
AVIATION...
THE ATMOSPHERE WILL REMAIN NEARLY SATURATED OVER THE CWA THROUGH
SATURDAY MORNING. MVFR CEILINGS WILL BE COMMON AND WILL LOWER TO
IFR CONDITIONS ESPECIALLY IN THE SOUTHEAST HALF OF THE CWA AS THE
NIGHT GOES ON. IN ADDITION...VISIBILITIES WILL LOWER TO AT LEAST
MVFR VALUES ASSOCIATED WITH THE PRECIPITATION. MOUNTAINS WILL BE
OBSCURED WITH THE DEEP SATURATED LAYER. THUNDERSTORMS WILL BE LESS
NUMEROUS ON SATURDAY AFTERNOON AND EVENING...BUT MVFR CEILINGS AND
VISIBILITIES WILL BE ASSOCIATED.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH UNTIL MIDNIGHT SATURDAY FOR WYZ065-WYZ066-
WYZ069-WYZ070.
NE...FLASH FLOOD WATCH UNTIL MIDNIGHT SATURDAY FOR NEZ054.
&&
SHORT TERM/AVIATION...WEILAND
LONG TERM....JLHHazardous weather outlook, Jul 27, 11:55 AM MDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1155 AM MDT FRI JUL 27 2007 WYZ061>063-065-281130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 1155 AM MDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON AND EVENING. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. THE ACTIVITY WILL BE WIDESPREAD OVER THE LARAMIE VALLEY WITH HEAVY RAINFALL A GOOD POSSIBILITY. A FLASH FLOOD WATCH IS IN EFFECT FOR THE LARAMIE VALLEY...INCLUDING LARAMIE...FROM 2 PM TO MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS EACH DAY. THE THUNDERSTORMS WILL BE MORE NUMEROUS IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND INFORMATION ON RIVER STAGES. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-281130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1155 AM MDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS THE SOUTHWEST PANHANDLE THIS AFTERNOON AND EVENING. HEAVY RAIN...SMALL HAIL AND BRIEF GUSTY WINDS ARE POSSIBLE WITH THE STORMS. A FLASH FLOOD WATCH IS IN EFFECT FROM 2 PM TO MIDNIGHT FOR KIMBALL COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE AREA SATURDAY AND SUNDAY. A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS CAN ALSO BE EXPECTED FOR THE NORTHERN NEBRASKA PANHANDLE WEDNESDAY AND ACROSS THE ENTIRE PANHANDLE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND INFORMATION ON RIVER STAGES. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-060-064-066>070-281130- CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1155 AM MDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS SOUTHEAST WYOMING THIS AFTERNOON AND EARLY TONIGHT. HEAVY RAIN...SMALL HAIL AND BRIEF GUSTY WINDS ARE POSSIBLE WITH THE STORMS. A FLASH FLOOD WATCH IS IN EFFECT FOR LARAMIE COUNTY FROM 2 PM TO MIDNIGHT...WHERE THE HEAVTY RAINFALL WILL CAUSE SMALL STREAMS AND DITCHES TO RISE TO AT LEAST BANKFUL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS SATURDAY. A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS CAN ALSO BE EXPECTED TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND INFORMATION ON RIVER STAGES. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Local storm report, Jul 27, 8:45 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
845 PM MDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HEAVY RAIN TORRINGTON 42.07N 104.18W
07/27/2007 E0.00 INCH GOSHEN WY TRAINED SPOTTER
HEAVY RAIN. NO DEPTH.
0708 PM HEAVY RAIN 3 SSE TORRINGTON 42.03N 104.16W
07/27/2007 E0.00 INCH GOSHEN WY TRAINED SPOTTER
VERY HEAVY RAIN.
0725 PM HEAVY RAIN CARPENTER 41.03N 104.34W
07/27/2007 E0.00 INCH LARAMIE WY TRAINED SPOTTER
STREETS FLOODING.
0732 PM HEAVY RAIN 8 N CARPENTER 41.15N 104.34W
07/27/2007 E0.00 INCH LARAMIE WY TRAINED SPOTTER
RAIN DEPTH OF 2 INCHES STANDING IN YARD.
0750 PM HEAVY RAIN 17 E CHEYENNE 41.14N 104.47W
07/27/2007 E0.00 INCH LARAMIE WY STORM CHASER
WATER STANDING IN YARD ONE INCH DEPTH.
&&
DDEALLocal storm report, Jul 27, 8:57 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
857 PM MDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HEAVY RAIN 3 SSE TORRINGTON 42.03N 104.16W
07/27/2007 E0.00 INCH GOSHEN WY TRAINED SPOTTER
VERY HEAVY RAIN.
0725 PM FLASH FLOOD CARPENTER 41.03N 104.34W
07/27/2007 LARAMIE WY TRAINED SPOTTER
STREETS FLOODED
0727 PM HEAVY RAIN TORRINGTON 42.07N 104.18W
07/27/2007 E0.00 INCH GOSHEN WY TRAINED SPOTTER
HEAVY RAIN. NO DEPTH.
0732 PM FLASH FLOOD 8 N CARPENTER 41.15N 104.34W
07/27/2007 LARAMIE WY TRAINED SPOTTER
RAIN DEPTH OF 2 INCHES STANDING IN YARD.
0750 PM FLASH FLOOD 17 E CHEYENNE 41.14N 104.47W
07/27/2007 LARAMIE WY STORM CHASER
WATER STANDING IN YARD ONE INCH DEPTH.
&&
DDEALThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:19 PM MDT | Flash Flood Warning | CYS | Laramie | 116 min |
| Jul 27, 7:19 PM MDT | Flash Flood Warning | CYS | Laramie | 116 min |
| Jul 28, 2:14 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 31 min |
Nearby
Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.